Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 271, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 4, 2016, 7:42 PM CDT for Eastland County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2016, 7:42 PM CDT (00:42 UTC)
- Expired
- Jul 4, 2016, 8:18 PM CDT
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 34 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2633 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 18.1
The text
As transmitted.
762
WUUS54 KFWD 050042
SVRFWD
TXC133-050130-
/O.NEW.KFWD.SV.W.0271.160705T0042Z-160705T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
742 PM CDT MON JUL 4 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN EASTLAND COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 830 PM CDT
* AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CISCO...MOVING
EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CISCO AROUND 750 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CARBON.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 324 AND 341.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3244 9911 3243 9879 3216 9885 3216 9912
TIME...MOT...LOC 0042Z 273DEG 14KT 3231 9904
HAIL...1.00IN
WIND...60MPH
$$
JLDUNN2 follow-up statements
896 WWUS54 KFWD 050107 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 807 PM CDT MON JUL 4 2016 TXC133-050130- /O.CON.KFWD.SV.W.0271.000000T0000Z-160705T0130Z/ EASTLAND TX- 807 PM CDT MON JUL 4 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHWESTERN EASTLAND COUNTY... AT 807 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF CISCO...MOVING SOUTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN EASTLAND COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION STAY INSIDE A STURDY STRUCTURE AND KEEP AWAY FROM WINDOWS. HEAVY RAINFALL IS OCCURRING WITH THIS STORM AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3233 9911 3235 9883 3216 9885 3216 9912 TIME...MOT...LOC 0107Z 297DEG 14KT 3224 9894 HAIL...<.75IN WIND...60MPH $$ JLDUNN
347
WWUS54 KFWD 050118
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT MON JUL 4 2016
TXC133-050127-
/O.CAN.KFWD.SV.W.0271.000000T0000Z-160705T0130Z/
EASTLAND TX-
818 PM CDT MON JUL 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EASTLAND COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED.
HEAVY RAINFALL EARLIER WITH THE STORM MAY HAVE RESULTED IN NUISANCE
FLOODING OF LOW LYING AREAS. BE AWARE OF STANDING WATER ON ROADWAYS
AND AVOID DRIVING INTO ANY FLOODED AREAS.
LAT...LON 3233 9911 3235 9883 3216 9885 3216 9912
TIME...MOT...LOC 0114Z 273DEG 14KT 3224 9889
$$
JLDUNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:53 PM CDT, 49 minutes earlier.
Area forecast discussion, Jul 4, 6:53 PM CDT, 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 653 PM CDT MON JUL 4 2016 .AVIATION... /00Z TAFs/ Concerns...MVFR stratus again tonight and potential for convection after 03Z in the DFW Metroplex. Coverage of thunderstorms west of North Texas this evening is much lower than this time yesterday, but there are still indications that additional convection will develop west of the DFW airports through 03Z as a shortwave moves into the region. These storms could impact the Metroplex airports between 03-07Z with threats for lightning and gusty winds. Otherwise, the main concern overnight is the potential for MVFR stratus. The chances for MVFR cigs is highest at KACT but is expected to be relatively short- lived as strong southwest winds above the surface will likely push the stratus east of the airport. Will prevail BKN025 at KACT from 09-12Z. For the Metroplex airports, will tempo for BKN020 between 10-13Z. South winds at 10-15 kts will prevail through the night. Wind speeds will increase to 13-17 kts with gusts up to 25 kts during the day on Tuesday. JLDunn && .PREV DISCUSSION... /ISSUED 313 PM CDT MON JUL 4 2016/ The clouds associated with overnight/morning convection have been slow to clear today and this was keeping afternoon temperatures a bit cooler than anticipated. It was still hot and humid this afternoon and many heat index values topped the century mark at 3 pm, especially across the western zones. The morning convection and clouds have also limited early afternoon convection. However, we are growing a bit more concerned about the short wave that is currently rotating out of the Four Corners region. It is likely that storms will develop in West Texas late this afternoon as this feature moves east and interacts with a weak cold front. These storms will have a potential to move into the western portions of North Texas this evening. We don't feel storms will be as extensive as they were last night since the large scale forcing will be weaker and most likely displaced a bit farther north than last night. However, the wind profile depicted on the 18Z FWD sounding shows descent low level turning and 20 to 30 knots of mid level flow so it is possible that any storms that develop may be able to sustain themselves for a long period of time and will have some strong wind and hail potential. Precipitable water values remain high so locally heavy rainfall will also be possible. Upper level high pressure will ease into the region from the west on Tuesday and this will bring mostly rain-free and hot weather through the weekend. The upper ridge will remain somewhat flat through early next week as multiple upper level troughs move across the northern half of the CONUS. Therefore, temperatures should remain hot but not record breaking with highs mainly in the 90s. We will leave the heat advisory in place through Tuesday but not extended through the week at this time since slightly drier air the second half of the week may keep heat index values below criteria. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 97 79 98 79 / 30 20 5 0 0 Waco 79 97 79 98 77 / 10 5 5 0 0 Paris 76 93 76 95 77 / 30 20 5 0 0 Denton 78 96 78 97 78 / 30 10 5 0 0 McKinney 78 95 78 96 78 / 30 20 5 0 0 Dallas 81 97 80 98 79 / 30 20 5 0 0 Terrell 78 94 78 96 77 / 30 20 5 0 0 Corsicana 78 96 79 97 78 / 20 10 5 0 0 Temple 77 96 78 97 77 / 5 5 5 0 0 Mineral Wells 77 98 77 99 76 / 30 10 5 0 0 && .FWD Watches/Warnings/Advisories... Heat Advisory until 8 PM CDT Tuesday for TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 82/77
Hazardous weather outlook, Jul 4, 4:07 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 407 PM CDT MON JUL 4 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051130- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 407 PM CDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TONIGHT NORTH OF AN EASTLAND TO DALLAS TO ATHENS LINE. ANY STORMS THAT INITIALLY FORM BETWEEN BRECKENRIDGE AND BOWIE LATE THIS AFTERNOON WOULD BE SLOW MOVING AND NOT IMPACT THE INTERSTATE 35 CORRIDOR UNTIL 10 PM OR LATER. EASTERN AREAS...SUCH AS PARIS AND CANTON...SHOULD NOT EXPECT ANY RAIN CHANCES UNTIL WELL AFTER MIDNIGHT. OVERALL COVERAGE AND LIKELIHOOD WILL NOT BE AS GREAT AS LAST NIGHT'S ACTIVITY. IF STORMS DO FORM...THE MAIN THREATS WOULD ONCE AGAIN BE FREQUENT LIGHTNING AND BRIEF DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE NOT EXPECTED THROUGH SUNDAY. HEAT INDEX VALUES EACH DAY WILL RISE TO BETWEEN 100 AND 108 DEGREES BY MID AFTERNOON. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.
In the hours before
Special weather statement, Jul 4, 6:47 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT MON JUL 4 2016
TXZ129-050030-
EASTLAND TX-
647 PM CDT MON JUL 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTLAND COUNTY UNTIL 730 PM
CDT...
AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PUTNAM...OR 7 MILES WEST OF CISCO...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EASTLAND...CISCO...RANGER AND CARBON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.
&&
LAT...LON 3251 9911 3251 9869 3216 9874 3216 9876
3215 9912
TIME...MOT...LOC 2347Z 265DEG 15KT 3239 9911
STALLEYSpecial weather statement, Jul 4, 7:31 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 731 PM CDT MON JUL 4 2016 TXZ129-050100- EASTLAND TX- 731 PM CDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EASTLAND COUNTY UNTIL 800 PM CDT... AT 731 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATWELL...OR 7 MILES SOUTHWEST OF CISCO...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EASTLAND...CISCO...CARBON AND I-20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN FORT WORTH. && LAT...LON 3244 9912 3243 9880 3214 9882 3208 9912 TIME...MOT...LOC 0031Z 273DEG 14KT 3231 9907 JLDUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:31 PM CDT | Special Weather Statement | FWD | Eastland | 29 min |
| Jul 4, 7:52 PM CDT | River Flood Warning | FWD | Navarro | 37 hr |
| Jul 4, 8:30 PM CDT | Special Weather Statement | FWD | Young | 30 min |
| Jul 4, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens, Young | 61 min |
| Jul 4, 9:15 PM CDT | Special Weather Statement | FWD | Stephens | 30 min |
| Jul 4, 9:19 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 41 min |
| Jul 4, 9:36 PM CDT | Special Weather Statement | FWD | Young | 24 min |
| Jul 4, 9:49 PM CDT | Severe Thunderstorm Warning | FWD | Young | 41 min |
| Jul 4, 9:51 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 39 min |
| Jul 4, 10:09 PM CDT | Special Weather Statement | FWD | Palo Pinto | 36 min |
| Jul 4, 10:24 PM CDT | Special Weather Statement | FWD | Jack | 36 min |
| Jul 4, 10:43 PM CDT | Special Weather Statement | FWD | Palo Pinto | 62 min |
| Jul 4, 10:51 PM CDT | Special Weather Statement | FWD | Rockwall | 54 min |
| Jul 4, 11:04 PM CDT | Special Weather Statement | FWD | Erath | 56 min |
| Jul 4, 11:06 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 54 min |
| Jul 4, 11:09 PM CDT | Special Weather Statement | FWD | Ellis | 66 min |
| Jul 4, 11:31 PM CDT | Special Weather Statement | FWD | Hood, Parker, Somervell, Tarrant | 59 min |
| Jul 4, 11:37 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 38 min |
| Jul 5, 12:12 AM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 48 min |
| Jul 5, 12:20 AM CDT | Special Weather Statement | FWD | Dallas | 55 min |
| Jul 5, 12:40 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 65 min |
| Jul 5, 1:04 AM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jul 5, 1:21 AM CDT | Special Weather Statement | FWD | Rockwall | 54 min |
| Jul 5, 1:25 AM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| Jul 5, 3:57 AM CDT | Special Weather Statement | FWD | Palo Pinto | 33 min |
| Jul 5, 4:31 AM CDT | Special Weather Statement | FWD | Palo Pinto | 59 min |
| Jul 5, 5:04 AM CDT | Areal Flood Advisory | FWD | Palo Pinto | 3 hr |
| Jul 5, 8:18 AM CDT | River Flood Warning | FWD | Dallas | 13 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.